News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Depo Shot!!


 Kittykat - Mon Aug 15, 2005 3:33 pm

i started the Depo Shot a few months ago. i am about to get my third shot in about two from now. last week i have started to regularly spot. it's like a light period, but it's lasted longer than normal. i have been hearing on doctor talk stations about girls that were on the shot and have not stopped this kind of bleeding for about a year. someone told me to start takeing IBprofrin of some other kind of birth control. this is the only side affect that i do not like. i use to have major cramps on my periods, but the depo shot has stopped this pain and have allowed me to live a free live. what kind of things can i do to stop the bleeding? i want to refrain from taking all these pills, and extra things for this problem.

thanks
 Theresa Jones, RN - Tue Aug 16, 2005 4:37 am

User avatar Hi Kittykat,
Spotting or irregularities in menstrual cycles may occur with Depo-Provera as with any birth control pill and usually subsides after the first few months of use. If this unpleasant side effect does not you may want to discuss this with your doctor. There has also been some research linking long term use of Depo-Provera and changes in bone density. It would be advisable for you to take a calcium supplement to decrease the chances of this occurring.
Sincerely,
Rntdj
 aquaholic - Wed Sep 07, 2005 11:43 pm

I am having the same side effect! I also am using Depo to control bleeding and pain during my period. The b/c factor of depo is second in importance. I used Depo for about 2 years after I had my son. Although I did have a lesser problem with long periods in the begining it was still an issue until I got the 3rd shot. At that time I quit having periods for the next year and a half. But I quit taking it because I started getting headaches and gained about 10 lbs. I am giving it another go after taking a 2 year break. Hopefully it works out for us both. Good luck!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here